MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012280-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for evaluation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.It should be noted that the coronary dilatation catheters (cdc), trek rx instructions for use states: prior to use, examine all equipment carefully for defects.Examine the dilatation catheter for bends, kinks, or other damage.Do not use any defective equipment.The investigation determined the reported kink appears to be related operational context; however, the reported separation appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous saphenous vein graft.A 5.0 x 15 mm trek balloon catheter was used.The device was being advanced over an unspecified guide wire that was inside the anatomy, and did not meet any resistance during advancement.However, it was noted that the shaft of the device may have been kinked before loading onto the guide wire.The hypotube then separated from the device outside the anatomy; therefore, the device was simply pulled out.An unspecified balloon catheter was then used to successfully complete the procedure.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6975020
Report Number2024168-2017-08436
Device Sequence Number13826849
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1012280-15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR